Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 290, NWS Kansas City, MO

August 4, 2015Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 4, 2015, 10:25 PM CDT for Platte County, Missouri. It took effect at Aug 5, 2015, 2:00 AM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 4, 2015, 10:25 PM CDT (03:25 UTC)
In effect from
Aug 5, 2015, 2:00 AM CDT
Expired
Aug 8, 2015, 12:08 PM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River at Sharps Station (SSTM7). The gauge peaked at 26.08 ft at Aug 5, 2015, 5:00 AM CDT.

actionminormoderate1520253008/0508/0608/0708/0808/09
Action stage
21 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:30 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 4, 6:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT TUE AUG 4 2015

.SHORT TERM...(This Evening through Thursday Night)
Issued at 257 PM CDT TUE AUG 4 2015

Shortwave tracking northeast out of southern KS will interact with a
stalled frontal/outflow boundary just south of the US 50 corridor
this afternoon and this evening. This interaction will likely lead to
showers and thunderstorms developing across areas near and south of
this boundary through the evening, potentially creeping back north
toward the Missouri River. Airmass across these areas has become
moderately unstable but shear is very weak, so a few short-lived
strong storms can't be ruled out but the overall severe threat this
evening is low. Slow storm motion could favor pockets of heavy rain,
particularly right along the boundary, but modest precipitable water
values and relatively shallow warm cloud depth don't point to
widespread flooding problems with tonight's activity.

A second round of thunderstorms is likely late tonight into Wednesday
with another shortwave dropping out of Nebraska. Interaction of this
feature with the aforementioned boundary and a strengthening low-
level jet could lead to an enhanced risk for heavy rain, particularly
where and if the leading edge of the LLJ becomes aligned with the
boundary. Models have really struggled to pinpoint where this
interaction may occur, bouncing from northern Missouri in earlier
model runs to now southern KS into the MO Ozarks. Since most model
runs have now settled on the latter solution, this is the preferred
forecast for heavy rain potential (for now) which may impact far
southern portions of the forecast area including the Butler/Clinton
areas. These locations have been relatively dry recently and can
handle more rain than areas further north, so will not put out a
flash flood watch at this time. However, given the poor model
performance lately, will need to watch how things evolve overnight in
case Wednesday's heavy rain potential shifts back north toward areas
that can't handle as much water.

Departure of Wednesday's system to the east and modest height rises
across the Plains will bring a drying trend to the area on Thursday.
Temperatures will run close to average.

.LONG TERM...(Friday through Tuesday)
Issued at 257 PM CDT TUE AUG 4 2015

As we head into the weekend, the upper-level pattern places the
region in slight northwest flow. To the north across Canada, a
vigorous shortwave trough is progged to slowly translate across the
southern provinces through the weekend. This will send a few weak
surface fronts through the area and don't look to impact the
temperatures much. To the south and west, a ridge of high pressure
will build over the Southern Plains with a few ridge runners
initiating over the high terrain and riding the ridge into the area
each night/early morning through the weekend. The ridge begins to
build across the inter-mountain west by early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 630 PM CDT TUE AUG 4 2015

Showers and perhaps a few embedded thunderstorms will continue to
impact all TAF sites through the next 1-3 hours, then should begin to
dissipate and shift out of the area for the overnight hours. Another
round of storms is expected to develop early Wednesday morning, but
its exact position is still in question, and may stay south of the
terminals. For now, have included a VCTS group for the most likely
period of storms Wednesday morning. Winds will gradually lighten and
back to the east southeast this evening and tonight, and skies will
become VFR after storms exit this evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Hawblitzel
LONG TERM...PMM
AVIATION...Laflin
Hazardous weather outlook, Aug 4, 1:45 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT TUE AUG 4 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051845-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
145 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 SCATTERED STORMS EXPECTED THIS AFTERNOON AND AGAIN LATE TONIGHT.
 LOCALLY HEAVY RAIN AND FLOODING WILL BE THE PRIMARY THREATS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW SEVERE STORMS
 POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS SOUTHWEST MISSOURI.
 THUNDERSTORMS ALSO POSSIBLE THURSDAY NIGHT AND AGAIN OVER THE
 WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:25 PM CDTRiver Flood WarningEAXPlatte4 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.